{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,19]],"date-time":"2026-08-19T12:32:13Z","timestamp":1787142733735,"version":"build-2736575974"},"reference-count":8,"publisher":"Ovid Technologies (Wolters Kluwer Health)","issue":"Suppl 1","license":[{"start":{"date-parts":[[2026,3,19]],"date-time":"2026-03-19T00:00:00Z","timestamp":1773878400000},"content-version":"unspecified","delay-in-days":0,"URL":"http:\/\/creativecommons.org\/licenses\/by-nc-nd\/4.0"}],"content-domain":{"domain":["lww.com","ovid.com"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[2026,8]]},"abstract":"<jats:title>Abstract<\/jats:title>\n                  <jats:p>Optic neuritis is a sight-threatening condition marked by inflammation or dysfunction of the optic nerve, typically presenting with sudden, often painful vision loss in one eye. While idiopathic and demyelinating forms are most common, optic nerve damage related to systemic chemotherapy remains an underreported but clinically significant entity. Patients undergoing intensive cancer treatment \u2013 particularly those with compromised immunity \u2013 are vulnerable to optic neuropathy from direct neurotoxic effects, opportunistic infections, or malignancy-related infiltration. We describe the case of a 32-year-old man diagnosed with chronic myeloid leukemia (CML) and chronic hepatitis B, who developed acute, painless visual loss in the left eye during treatment with a combination of intrathecal methotrexate and cytarabine, vincristine, bortezomib, and ponatinib. On examination, he had only light perception in the affected eye, a Grade 3 relative afferent pupillary defect, and optic disc swelling. Orbital magnetic resonance imaging revealed signal changes in the left optic nerve consistent with optic neuritis. A thorough workup, including cerebrospinal fluid analysis, ruled out infectious, neoplastic, and autoimmune etiologies. The clinical and radiologic features, in conjunction with the temporal association with chemotherapy, supported a diagnosis of drug-induced toxic optic neuritis. This case underscores the need to recognize neurotoxic optic neuropathy as a potential adverse effect in patients receiving multiple chemotherapeutic agents. Timely identification through coordinated, multidisciplinary evaluation is key to distinguishing toxic damage from other causes, particularly in immunocompromised individuals, and may improve outcomes by enabling early management.<\/jats:p>","DOI":"10.4103\/aam.aam_781_25","type":"journal-article","created":{"date-parts":[[2026,3,27]],"date-time":"2026-03-27T09:00:09Z","timestamp":1774602009000},"page":"S228-S232","update-policy":"https:\/\/doi.org\/10.1097\/lww.0000000000001000","source":"Crossref","is-referenced-by-count":1,"title":["Chemotherapy-associated Optic Neuropathy in a Patient with Chronic Myeloid Leukemia and Hepatitis B: A Diagnostic Challenge"],"prefix":"10.4103","volume":"25","author":[{"given":"Vishakha","family":"Vatkar","sequence":"first","affiliation":[{"name":"Department of Ophthalmology, Dr. D.Y. Patil Medical College, Hospital and Research Centre, Pune, Maharashtra, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Ahan","family":"Gupta","sequence":"additional","affiliation":[{"name":"Department of Ophthalmology, Dr. D.Y. Patil Medical College, Hospital and Research Centre, Pune, Maharashtra, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Himani","family":"Yadav","sequence":"additional","affiliation":[{"name":"Department of Ophthalmology, Dr. D.Y. Patil Medical College, Hospital and Research Centre, Pune, Maharashtra, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Jessica","family":"Sangwan","sequence":"additional","affiliation":[{"name":"Department of Ophthalmology, Dr. D.Y. Patil Medical College, Hospital and Research Centre, Pune, Maharashtra, India"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"276","published-online":{"date-parts":[[2026,3,19]]},"reference":[{"key":"R2-20260819","doi-asserted-by":"crossref","first-page":"981","DOI":"10.4103\/IJO.IJO_1044_23","article-title":"Cytarabine and the eye: Exploring the benign yet debilitating corneal epithelial toxicity","volume":"3","author":"Singh","year":"2023","journal-title":"Indian J Ophthalmol Case Rep"},{"key":"R3-20260819","first-page":"1","article-title":"Neuro-ophthalmic toxicity of cancer therapy","volume":"7","author":"Subramanian","year":"2015","journal-title":"Eye Brain"},{"key":"R4-20260819","first-page":"9371576","article-title":"Chronic myeloid leukemia presenting with bilateral optic neuropathy and sensorineural hearing loss as the first clinical presentation: A case report","author":"Ejaz","year":"2025","journal-title":"Case Rep Neurol Med 2025"},{"key":"R5-20260819","doi-asserted-by":"crossref","first-page":"74","DOI":"10.4103\/odjo.odjo_5_23","article-title":"Ischemic optic neuropathy in chronic myelogenous leukemia presenting as unilateral optic disc edema","volume":"29","author":"Nagpal","year":"2022","journal-title":"Odisha J Ophthalmol"},{"key":"R6-20260819","first-page":"859","article-title":"Bortezomib-induced ocular toxicity","volume":"126","author":"Vickers","year":"2008","journal-title":"Arch Ophthalmol"},{"key":"R7-20260819","first-page":"313","article-title":"Ponatinib safety profile and vascular occlusive events","volume":"122","author":"Cortes","year":"2013","journal-title":"Blood"},{"key":"R8-20260819","doi-asserted-by":"crossref","first-page":"661","DOI":"10.1002\/hep.23190","article-title":"Chronic hepatitis B: Update 2009","volume":"50","author":"Lok","year":"2009","journal-title":"Hepatology"},{"key":"R9-20260819","doi-asserted-by":"crossref","first-page":"164","DOI":"10.1111\/ajd.12292","article-title":"Ocular side-effects of topical corticosteroids: what a dermatologist needs to know","volume":"56","author":"Daniel","year":"2015","journal-title":"Australas J Dermatol"}],"container-title":["Annals of African Medicine"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ovid.com\/10.4103\/aam.aam_781_25","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,19]],"date-time":"2026-08-19T12:01:47Z","timestamp":1787140907000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ovid.com\/10.4103\/aam.aam_781_25"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,3,19]]},"references-count":8,"journal-issue":{"issue":"Suppl 1","published-print":{"date-parts":[[2026]]}},"URL":"https:\/\/doi.org\/10.4103\/aam.aam_781_25","relation":{},"ISSN":["1596-3519","0975-5764"],"issn-type":[{"value":"1596-3519","type":"print"},{"value":"0975-5764","type":"electronic"}],"subject":[],"published":{"date-parts":[[2026,3,19]]},"assertion":[{"value":"2025-12-04","name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2026-01-12","name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}}]}}